Iowa, 2010

Flash Flooding and Flood in Iowa, June 25 to 26, 2010

June 25 to 26, 2010 · NWS DMX · 35 events in 19 counties and zones

A very unstable airmass was in place over western Iowa and areas to the west. CAPE rose to over 6500 J/kg by late afternoon with the lifted indices falling to -12 to -15 C.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.9 million
Crop damage
$10,000
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A very unstable airmass was in place over western Iowa and areas to the west. CAPE rose to over 6500 J/kg by late afternoon with the lifted indices falling to -12 to -15 C. Downdraft CAPE as quite high at around 1600 J/kg, while available CAPE in the -10 to -30 C layer of the atmosphere was between 700 and 1000 J/kg. The atmosphere had a strong shear present with 40 to 60 kts The freezing level was quite high, just below 15,000 feet. Precipitable water increased to around 1.5 inches. Strong thunderstorms developed over southern Minnesota. Initially, the thunderstorms moved east. Once they became more rooted in the boundary layer, they moved southeast and propagated nearly due south. The main severe threat was high winds, with numerous reports of tree, power line, and grain bin damage. Winds of 70 MPH were measured in Estherville for example. Seventy MPH winds were reported in Grundy County. The outflow boundary from the complex continued to move southeast, and actually moved all the way into Missouri. Scattered severe weather occurred with this. Seven power poles were snapped in Polk County by the high winds. A wind gust of 62 MPH occurred at the Ottumwa Airport. Flash flooding also became a problem with the antecedent soil conditions nearly saturated. Flash flooding in Emmet County resulted in the closing of Highway 4 near Wallingford and evacuations in the city. A secondary area of thunderstorms formed over northwest Iowa and moved east-southeast into the CWA. Heavy rains caused minor urban flooding in Calhoun County with 6 inches of standing water reported in the city of Pomeroy. Although many of the storms produced small hail, there were very few reports of hail larger than dime size. Reports of hail up to an inch in diameter were received in central Iowa late in the evolution of the system. Lightning struck a house east of Grinnell during the early morning hours around 0330 CST. The house was set on fire with structural damage and damage to contents estimated at $550,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 25, 5:35 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 5:35 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT FRI JUN 25 2010

.SHORT TERM /TODAY/...
FORECAST FOR TONIGHT IS HEAVILY DICTATED BY CONVECTIVE EVOLUTION OF
THUNDERSTORMS EXPECTED TO DEVELOP TO OUR NORTH LATER THIS AFTERNOON.
A WEAK SURFACE LOW IS DRIFTING SLOWLY EASTWARD BETWEEN PIERRE AND
ABERDEEN...WITH A STATIONARY SURFACE BOUNDARY EXTENDING ENE ACROSS
SOUTHERN/CENTRAL MN OVER INTO NW WISC. A MID-LEVEL SHORTWAVE IS
APPROACHING THESE AREAS FROM THE WEST WHILE IN THE LOWER LEVELS
SOUTHERLY FLOW IS LEADING TO RAPID DESTABILIZATION ACROSS THE REGION
SOUTH OF THE AFOREMENTIONED BOUNDARY. 70S SFC DEWPTS HAVE SURGED
FROM SOUTHERN KS EARLIER THIS MORNING INTO THE IA/SDAK/MN REGION AS
OF EARLY THIS AFTERNOON. HOWEVER...STRONG CAPPING REMAINS IN PLACE
ACROSS OUR AREA WITH CU FIELD/STORM DEVELOPMENT CURRENTLY LIMITED TO
AREAS NEAR THE BOUNDARY WELL TO OUR NORTH. EXPECT THAT LATER THIS
AFTERNOON AS THE SHORTWAVE APPROACHES THE CAP WILL WEAKEN AND STORMS
WILL DEVELOP RAPIDLY FROM EASTERN SDAK INTO MN. INITIALLY THIS
CONVECTION SHOULD MOVE EAST OR ESE IN THE MEAN FLOW BUT THEN EXPECT
IT WILL TURN MORE SE TOWARD THE GREATER INSTABILITY THIS EVENING
INTO TONIGHT. SPC IS MAINTAINING A SLIGHT RISK OF SEVERE WEATHER
ACROSS ABOUT OUR NORTHERN HALF WITH A MODERATE RISK IN OUR FAR
NORTHERN TIER OR TWO OF COUNTIES. HAVE UPDATED POPS TONIGHT TO
REFLECT THINKING ABOVE AND HAVE INCLUDED SEVERE WORDING ROUGHLY
ALONG/NORTH OF HWY 20 THIS EVENING AS FURTHER SOUTH THE POTENTIAL
APPEARS LIMITED BY WEAKER BULK SHEAR AND A LIKELY LATER ARRIVAL
TIME. THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING HOW FAR
SOUTH THE STORMS WILL PENETRATE OUR AREA...BUT IT APPEARS
INCREASINGLY LIKELY THAT AREAS FROM AROUND CLARION TO MARSHALLTOWN
TO TAMA COULD SEE SOME STORMS IF THEY DO INDEED MAKE THAT TURN TO
THE SOUTHEAST. TIMING OF THE STORMS IS ALSO DIFFICULT TO DETERMINE
AT THIS TIME BUT MOST LIKELY WINDOW APPEARS TO BE FROM AROUND 00Z IN
OUR FAR N/NW TO AROUND 06Z IN OUR E/NE. OTHER THAN CONVECTIVE
ELEMENTS FEW CHANGES MADE TO GRIDS/FORECAST FOR TONIGHT.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
SHORT TERM HRRR/WRF/NAM SUGGEST QUIET SATURDAY MORNING BEHIND
CONVECTIVE SYSTEM TONIGHT AND HAVE KEPT POPS NIL BEFORE MIDDAY.
WILL SEE INSTABILITY INCREASE RAPIDLY BY AFTERNOON WITH DEEP LAYER
SHEAR BEST IN NORTHERN IA CLOSEST TO THE WESTERLIES.  ANTICIPATE
INITIAL DEVELOPMENT NEAR THE IA/MN BORDER BY LATE AFTERNOON WITH ALL
MODES OF SEVERE WEATHER POSSIBLE AT THAT TIME. SOME CONCERN WITH
HYDRO AS WELL AS FORCING WILL CONTINUE IN THAT AREA THROUGH THE
NIGHT WITH MODERATE LOW LEVEL FLOW POINTING INTO THE STATE.  NOT
UNTIL THE FRONT/SHORT WAVE ARRIVE EARLY SUNDAY MORNING WILL THE PCPN
MOVE IN BODY ACRS THE STATE AND OUT OF IA ON SUNDAY. THEREAFTER...
LARGE EASTERN TROF DEVELOPS WITH QUIET WEATHER PERSISTING THROUGH
MUCH OF THE WORK WEEK.  APPEARS THAT 850MB FLOW WILL BE FROM THE
NORTHEAST WITH RELATIVELY COOL TEMPERATURES INTO NEXT WEEK ALONG
WITH THE CALM WEATHER.  NOT UNTIL LATE IN THE WEEK AND THE 4TH OF
JULY WEEKEND DOES IT APPEAR THAT IA WILL HAVE CHANCES OF PCPN.

&&

.AVIATION...
26/00Z...DEVELOPING TSRA COMPLEX OVR SRN MN WILL SPRD/DVLP SWD INT
NRN IA AND TRIED TO TIME A COUPLE HR PD OF GREATEST THREAT ACRS THE
TAF SITES.  THINKING NOW IS KFOD 03Z, KALO 05Z KMCW 03Z, KDSM 06Z,
AND KOTM 08Z.  WILL CARRY A HR OR TWO WINDOW ARND OF VCTS TYPE
STUFF...BUT EXPECT CONDS OUTSIDE OF STRONG LINE TO BE VRR.  VFR
CONDS THRU A GOOD PART OF STA..BUT EXPECT TO SEE VIGEROUS TSRA DVLPT
BY MID TO LATE AFTN OVR AT LEAST THE N HLF OF IA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
AVIATION...MS JUN 10
LONG TERM...COGIL
Hazardous weather outlook, Jun 25, 2:38 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT FRI JUN 25 2010

IAZ033-034-044>049-057>062-070>075-081>086-092>097-261100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
338 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM THIS EVENING THROUGH
TONIGHT. THE BEST CHANCES WILL BE FURTHER NORTHEAST...WITH
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN POSSIBLE
MAINLY NORTH OF HIGHWAY 30. THE PRIMARY SEVERE WEATHER THREAT WILL
BE STRONG WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
EVENING INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY SATURDAY
AFTERNOON AND NIGHT.

IAZ004>007-015>017-023>028-035>039-050-261100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-TAMA-
338 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING AND
EARLY TONIGHT...WITH SEVERE WEATHER AND LOCALLY HEAVY RAIN LIKELY.
THE GREATEST SEVERE WEATHER THREAT WILL BE FOR STRONG DAMAGING
WINDS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...SOME AREAS ARE STILL SATURATED FROM HEAVY
RAINS EARLIER THIS WEEK AND ANY ADDITIONAL HEAVY RAINFALL COULD
LEAD TO MORE FLOODING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
AFTERNOON INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND POSSIBLY
SATURDAY AFTERNOON AND NIGHT.

LEE

The radar

The Minneapolis radar (KMPX), 156 km away, was scanning. The volume nearest the first event began at 01:44 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 5 heavy rain, 3 flash flood, 2 hail, 1 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Worth

When
June 25, 7:45 PM CST
Where
Worth County, 2.13 mi SSW of Silver Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.450, -93.380

Numerous 2 to 4 inch branches down.

Thunderstorm Wind, Winnebago

When
June 25, 7:50 PM CST
Where
Winnebago County, Lake Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.420, -93.530

Trees down in Lake Mills.

Thunderstorm Wind, Worth

When
June 25, 7:55 PM CST
Where
Worth County, 0.5 mi E of Tenold
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
43.420, -93.390

Tree down over highway 105.

Thunderstorm Wind, Emmet

When
June 25, 8:00 PM CST
Where
Emmet County, 1.22 mi SE of Dolliver
Measured
57 kt (66 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.460, -94.610

Numerous trees down in Dolliver.

Thunderstorm Wind, Emmet

When
June 25, 8:29 PM CST
Where
Emmet County, 1.71 mi SE of Estherville
Measured
61 kt (70 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.400, -94.830

Thunderstorm Wind, Emmet

When
June 25, 8:44 PM CST
Where
Emmet County, 2.07 mi N of Wallingford
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
43.360, -94.830

Grain bin down and blown into ditch.

Thunderstorm Wind, Butler

When
June 25, 9:00 PM CST
Where
Butler County, Aredale
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.830, -93.000

Very strong wind kicking up debris. Potential wall cloud observed.

Thunderstorm Wind, Wright

When
June 25, 9:11 PM CST
Where
Wright County, 0.69 mi N of Dows
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.660, -93.500

Trained spotter reports wind gusts in excess of 60 MPH. Power out in Dows.

Thunderstorm Wind, Kossuth

When
June 25, 9:14 PM CST
Where
Kossuth County, Algona
Measured
57 kt (66 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
43.070, -94.230

Thunderstorm Wind, Palo Alto

When
June 25, 9:15 PM CST
Where
Palo Alto County, 1.22 mi NE of Graettinger
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.240, -94.750

Several trees down in town.

Thunderstorm Wind, Wright

When
June 25, 9:23 PM CST
Where
Wright County, Clarion
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
42.730, -93.730

Five evergreen trees 18 to 24 inches in diameter were uprooted. Also 2 trees were uprooted on the northwest edge of Dows.

Thunderstorm Wind, Palo Alto

When
June 25, 9:25 PM CST
Where
Palo Alto County, 1.22 mi SE of Emmetsburg
Measured
57 kt (66 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.110, -94.680

Several trees blown down.

Thunderstorm Wind, Franklin

When
June 25, 9:27 PM CST
Where
Franklin County, 0.86 mi NW of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.590, -93.440

Livestock trailer blown across the road into a ditch at 45th St east of Dogwood Ave.

Thunderstorm Wind, Franklin

When
June 25, 9:29 PM CST
Where
Franklin County, 0.51 mi W of Popejoy
Measured
57 kt (66 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
42.600, -93.430

Grain bin destroyed and laying in field along 50th Street.

Thunderstorm Wind, Franklin

When
June 25, 9:30 PM CST
Where
Franklin County, 0.69 mi N of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.590, -93.430

Tree damage with power outages in the area.

Thunderstorm Wind, Grundy

When
June 25, 9:31 PM CST
Where
Grundy County, 5.55 mi N of Wellsburg
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.510, -92.910

Local law enforcement reports 70 MPH wind 3 miles south of the Butler County line 6 miles east of the Hardin County line.

Thunderstorm Wind, Hardin

When
June 25, 9:36 PM CST
Where
Hardin County, 5.64 mi W of Iowa Falls
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.510, -93.380

Five inch diameter tree limbs snapped.

Thunderstorm Wind, Butler

When
June 25, 9:39 PM CST
Where
Butler County, 3.49 mi N of New Hartford
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.620, -92.630

Wind estimated at nearly 60 MPH.

Thunderstorm Wind, Hardin

When
June 25, 9:45 PM CST
Where
Hardin County, 0.69 mi S of Steamboat Rock
Measured
50 kt (58 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
42.410, -93.070

Heavy Rain, Wright

When
June 25, 10:14 PM CST
Where
Wright County, Clarion
Reported by
Law Enforcement
Coordinates
42.730, -93.730

The Wright County Sheriffs office reported highway 3 east and west of Clarion beginning to flood, along with county road K north of town.

Thunderstorm Wind, Story

When
June 25, 10:27 PM CST
Where
Story County, Nevada
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.020, -93.450

Two foot diameter tree down. Power lines down on residence.

Heavy Rain, Emmet

When
June 25, 10:28 PM CST to 11:28 PM CST
Where
Emmet County, Wallingford
Reported by
Trained Spotter
Coordinates
43.330, -94.830

Total rainfall just under 3 inches in the last 90 minutes.

Flash Flood, Emmet

When
June 25, 10:40 PM CST to June 26, 4:30 AM CST
Where
Emmet County, 0.5 mi E of Wellingford to 0.56 mi E of Wellingford
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
43.320, -94.790

Residents being evacuated in town due to creek flooding. Highway 4 also closed due to flooding.

Thunderstorm Wind, Polk

When
June 25, 11:05 PM CST
Where
Polk County, 2.32 mi NNW of Oralabor
Measured
69 kt (79 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.760, -93.650

Seven power poles were blown down near the intersection of northwest 26th Street and northwest 110th by high winds.

Flash Flood, Wright

When
June 25, 11:15 PM CST to June 26, 3:30 AM CST
Where
Wright County, 2.4 mi S of Holmes to 1.51 mi SE of Clarion
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
42.696, -93.826

Highway 3 closed by flooding.

Thunderstorm Wind, Dallas

When
June 25, 11:30 PM CST
Where
Dallas County, 4.02 mi NNE of Dallas Center
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
41.730, -93.930

A farm wagon was blown into a pole. Branches broken up to 6 inches in diameter by winds.

Thunderstorm Wind, Wapello

When
June 26, 12:14 AM CST
Where
Wapello County, 0.69 mi N of (Otm)ottumwa Indstrl
Measured
54 kt (62 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
41.110, -92.450

Heavy Rain, Calhoun

When
June 26, 1:24 AM CST to 3:30 AM CST
Where
Calhoun County, Pomeroy
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
42.550, -94.680

Six inches of water standing in streets. Half inch diameter hail and wind gusts to 20 MPH.

Flash Flood, Emmet

When
June 26, 2:45 AM CST to 4:30 AM CST
Where
Emmet County, 0.5 mi E of Wellingford to 0.3 mi ESE of Wellingford
Cause
Heavy Rain
Property damage
$500,000
Reported by
Fire Department/Rescue
Coordinates
43.320, -94.790

Extensive flooding along 1st, 2nd, and 3rd streets in town. Foundation caved in with up to 4 feet of water in basements.

Lightning, Poweshiek

When
June 26, 3:30 AM CST
Where
Poweshiek County, 2.67 mi WSW of Grinnell
Property damage
$550,000
Reported by
Newspaper
Coordinates
41.734, -92.777

Hail, Story

When
June 26, 3:32 AM CST
Where
Story County, 0.86 mi SW of Ames
Measured
0.88 in hail
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
42.020, -93.630

Flood, Humboldt

When
June 26, 5:00 AM CST to 1:00 PM CST
Where
Humboldt County, 1.02 mi NW of Humboldt Muni Arpt to 1.02 mi NE of Dakota City
Cause
Heavy Rain
Property damage
$300,000
Reported by
Law Enforcement
Coordinates
42.742, -94.263

Many basements flooded in Humboldt. Also bridge under water north of town on Highway 169.

Heavy Rain, Humboldt

When
June 26, 5:48 AM CST
Where
Humboldt County, 1.02 mi E of Dakota City
Reported by
COOP Observer
Coordinates
42.720, -94.200

Twenty four hour rainfall total.

Heavy Rain, Webster

When
June 26, 6:35 AM CST
Where
Webster County, 0.69 mi N of Ft Dodge
Reported by
COOP Observer
Coordinates
42.510, -94.180

Twenty four hour rainfall total.

Hail, Warren

When
June 26, 7:07 AM CST
Where
Warren County, 0.69 mi S of Indianola
Measured
1 in hail
Property damage
$5,000
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
41.360, -93.570

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227326, 227330, 227333, 227328, 227329, 227346, 227334, 227339, 227337, 227341, 227382, 227343, 227349, 227353, 227352, 227370, 227371, 227373, 227374, 227222, 227345, 227223, 227320, 227348, 227463, 227365, 227376, 236012, 227323, 234432, 227354, 227324, 227358, 227362, 227363.